A quantitative version of Runge's theorem on diophantine equations

P. G. Walsh

Acta Arithmetica (1992)

  • Volume: 62, Issue: 2, page 157-172
  • ISSN: 0065-1036

How to cite


P. G. Walsh. "A quantitative version of Runge's theorem on diophantine equations." Acta Arithmetica 62.2 (1992): 157-172. <http://eudml.org/doc/206487>.

author = {P. G. Walsh},
journal = {Acta Arithmetica},
keywords = {polynomial diophantine equation; explicit upper bounds; size of the integer solutions; Runge's theorem},
language = {eng},
number = {2},
pages = {157-172},
title = {A quantitative version of Runge's theorem on diophantine equations},
url = {http://eudml.org/doc/206487},
volume = {62},
year = {1992},

AU - P. G. Walsh
TI - A quantitative version of Runge's theorem on diophantine equations
JO - Acta Arithmetica
PY - 1992
VL - 62
IS - 2
SP - 157
EP - 172
LA - eng
KW - polynomial diophantine equation; explicit upper bounds; size of the integer solutions; Runge's theorem
UR - http://eudml.org/doc/206487
ER -


  1. [1] Y. André, G-functions and Geometry, Vieweg, Braunschweig 1989. 
  2. [2] M. Ayad, Sur le théorème de Runge, Acta Arith. 58 (1991), 203-209. Zbl0785.11018
  3. [3] J. Coates, Construction of rational functions on a curve, Proc. Cambridge Philos. Soc. 68 (1970), 105-123. Zbl0215.37302
  4. [4] B. M. Dwork and A. J. van der Poorten, The Eisenstein constant, Macquarie Math. reports, report No.90-0062R (1991). (To appear in Duke Math. J.). 
  5. [5] M. Eichler, Introduction to the Theory of Algebraic Numbers and Functions, Academic Press, London 1966. 
  6. [6] G. Eisenstein, Über eine allgemeine Eigenschaft der Reihen-Entwicklungen aller algebraischen Funktionen, Bericht Königl. Preuss. Akad. d. Wiss. zu Berlin (1852), 441-443. 
  7. [7] W. J. Ellison, Variations sur un thème de Carl Runge, Séminaire Delange-Pisot- Poitou 13 (1970-71), 9.01-9.04. 
  8. [8] A. Grytczuk and A. Schinzel, On Runge's theorem about diophantine equations, to appear in Colloq. Math. Soc. J. Bolyai 60, 1992. 
  9. [9] C. Hermite, Cours de M. Hermite rédigé en 1882, 4th ed., Hermann, Paris 1891. 
  10. [10] D. L. Hilliker and E. G. Straus, Determination of bounds for the solutions to those binary diophantine equations that satisfy the hypotheses of Runge's Theorem, Trans. Amer. Math. Soc. 280 (1983), 637-657. Zbl0528.10011
  11. [11] D. L. Hilliker and E. G. Straus, On Puiseux series whose curves pass through an infinity of algebraic lattice points, Bull. Amer. Math. Soc. (N.S.) 8 (1983), 59-62. Zbl0514.14009
  12. [12] D. W. Masser, Polynomial bound for Diophantine equations, Amer. Math. Monthly 93 (1980), 486-488. 
  13. [13] L. J. Mordell, Diophantine Equations, Academic Press, London 1969. 
  14. [14] C. Runge, Über ganzzahlige Lösungen von Gleichungen zwischen zwei Veränder- lichen, J. Reine Angew. Math. 100 (1887), 425-435. Zbl19.0076.03
  15. [15] A. Schinzel, An improvement of Runge's Theorem on diophantine equations, Comment. Pontificia Acad. Sci. 2 (1969), 1-9. Zbl0297.10009
  16. [16] W. M. Schmidt, Eisenstein's theorem on power series expansions of algebraic functions, Acta Arith. 56 (1990), 161-179. Zbl0659.12003
  17. [17] T. N. Shorey and R. Tijdeman, Exponential Diophantine Equations, Cambridge University Press, Cambridge 1986. Zbl0606.10011
  18. [18] T. Skolem, Diophantische Gleichungen, J. Springer, Berlin 1938; reprinted by Chelsea, New York 1950. 
  19. [19] V. G. Sprindžuk, Classical Diophantine Equations in Two Unknowns, Nauka, Moskva 1982 (in Russian). 
  20. [20] J. Turk, On the difference between perfect powers, Acta Arith. 45 (1986), 289-307. Zbl0587.10010
  21. [21] R. J. Walker, Algebraic Curves, Princeton University Press, Princeton, New Jersey, 1950. Zbl0039.37701

Citations in EuDML Documents

  1. P. G. Walsh, Corrections to "A quantitative version of Runge's theorem on diophantine equations" (Acta Arith. 62 (1992), 157-172)
  2. Rachid Boumahdi, Jesse Larone, Polynomials with values which are powers of integers
  3. Maohua Le, A note on the integer solutions ofhyperelliptic equations
  4. Aaron Levin, Variations on a theme of Runge: effective determination of integral points on certain varieties
  5. Dimitrios Poulakis, Estimation effective des points entiers d'une famille de courbes algébriques

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.